Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have had UTI. Why am I getting pain in lower stomach?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
I'm having pain in my lower stomach,lower back an also my lower sides. When I'm sitting,standing or laying down it hurts. But laying down for a little bit eases the pain a little but it's still a very uncomfortable pain. This started three days ago with my sides an stomach hurting an yesterday an today it's all three. I haven't excerised or done anything to be sore from, I'm peeing fine, I've had an UTI before an I don't have no symtoms of that. BM are fine. Please help
Posted Wed, 13 Feb 2013 in Abdominal Pain
Answered by Dr. Rajiv K Khandelwal 2 hours later

Thank you for your query.

Before proceeding further I presume that your menstrual history is normal and that you have not missed your periods. Do let us know if you have taken any medication for relief?

I would suggest that you get the following investigations done:
1. Urine routine.
2. Ultrasound of abdomen including KUB region.

As you are mentioning that your bowel movements are fine and you had UTI the following possibilities come to mind for which the above investigations will be useful:
1. Cystitis.
2. Ureteric calculi.
3. Pelvic inflammatory disease.

In the interim you can take one tablet of diclofenac and observe.

I hope I have responded to your query to your satisfaction. Do revert back in case you need any clarifications or would like to share more facts.

Wishing you an early recovery.


Above answer was peer-reviewed by
Follow-up: Have had UTI. Why am I getting pain in lower stomach? 44 minutes later
I had the Mirena for a year an 4 months an I stoped having menstrual. I had it removed Dec. 2012 an went to the pill an since having it removed my husband an I have had unprotected sex but I've been taking my pill everyday an on time an i had my first menstrual three weeks ago. I took a pregnancy test two weeks ago an it was negative. Could being pregnant make me hurt like this an a nonstop pain?

The reason I had the Mirena removed is I had a pelvic infection I took antibotics for it an haven't had any problems since.

For the pain I've took motroin but no relief payed on heating pad no relief.

Also while I'm laying down I get a weriod tingly feeling in my stomach but that might just be gas

Sorry for not including all of this earlier this is my first time but I hope this helps an maybe I can get some sleep an relief. Thank you

I had a UTI a year ago. An had a follow up to make sure it was gone.

Answered by Dr. Rajiv K Khandelwal 1 hour later

Thank you for the update. The details suggest that you are not pregnant and the pain is not associated with it.

It is good to know that your UTI was controlled and you followed it up. However re-infection can always take place and hence my view of the possible causes remain the same as mentioned above:
1. Cystitis
2. Pelvic inflammatory disease
3. Ureteric calculus
Hence, I suggest that you go for an ultrasonography examination.

Motrin or diclofenac will give you some relief but not complete.

I hope I have responded to your query to your satisfaction. Please feel free to revert back for any clarifications.

Wishing you an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor